MAUDE Adverse Event Report: SMITH & NEPHEW, INC. G2 DISH ART TR SZ7-8 9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. G2 DISH ART TR SZ7-8 9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71430789
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during a tka procedure, a a small piece of the genesis ii dish art tr size 7-8 9mm broke off of it.The piece was not left in the patient, but was discarded.No further complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was returned for evaluation.The clinical/medical team concluded, per complaint details, while the surgeon was removing the trial liner during the tka, a small piece broke off of it; however, the procedure was finished with the same device without delay.Reportedly all parts were recovered/no retained pieces in the patient and no patient injury or other complications were reported.The product evaluation was performed and reported independent of the medical investigation.Patient impact beyond the reported unanticipated medical intervention (removal of trial liner fragment piece) would not be anticipated as the procedure was reportedly completed with the same devices without retained foreign bodies, patient harm, and/or surgical delay.Since no patient injury/harm was alleged, no further medical assessment is warranted at this time.A visual inspection confirmed the g2 dish art tr sz7-8 9mm shows nicks and scratches.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed batch.A review of the risk management file revealed this failure mode was previously identified.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
G2 DISH ART TR SZ7-8 9MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11114870
Report Number1020279-2021-00080
Device Sequence Number3595596
Product Code LXH
UDI-Device Identifier03596010213242
UDI-Public03596010213242
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71430789
Device Catalogue Number71430789
Device Lot Number12EM06215
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;